BROWNSVILLE, Texas (ValleyCentral) — The Brownsville Police Department issued an alert over the growing concern regarding the presence of fentanyl-laced drugs.
Police said in a Facebook post, that the lacing of drugs with fentanyl is extremely dangerous and potentially deadly.
In the past week, eight poisonings from fentanyl-laced drugs have taken place in Cameron County. Police say it is being mixed with drugs like heroin, cocaine, and Xanax, and made into pills that are made to resemble other opioids.
They say it is hard to distinguish which batch is contaminated or not. There is no safe way to experiment with these substances and the best way, say police, is to not use them.
Police say the presence of fentanyl in illicit substances is a serious concern. Staying informed and letting your children know about the dangers of drug use is a big step toward protecting the community.
Police say they are diligently working to combat the distribution and use of illicit substances.